Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Stopped taking doxycycline. Getting severe pains in chest when trying to eat. Reason?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1718 Questions
Question
I stopped taking doxycycline capsules because I have severe pains in chest when trying to eat. its been 4 days without food and becoming week. I,m in Philippines on holiday and I want the pain to ease so I can eat. please may you help me. I went to docks here they just give me paracetomol wich did nothing. what can I do.
Posted Mon, 27 May 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 36 minutes later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Doxycycline is very much known to cause pill esophagitis. In this condition, the inner lining of the esophagus (food-pipe) gets eroded causing pain while swallowing.

You made the wise thing of stopping the capsules.

To confirm pill esophagitis, an upper GI endoscopy should be done.
For relief of symptoms, you need to take sucralfate and omeprazole.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Stopped taking doxycycline. Getting severe pains in chest when trying to eat. Reason? 1 hour later
I just want to ask if what milligram we will need to buy for Omeprazole b-cause the available here is 20 mg and 40 mg. How many tablets we need to buy for Omeprazole? How many times he will take for this tablet? About the Sucralfate, how many tablets and how many times he will take for this tablet? we will be waiting for your reply..thanks...
 
 
Answered by Dr. Ratnakar Kini 7 minutes later
Hi,
Take omeprazole 20 mg twice a day before food for 4 weeks.
Sucralfate is available as suspension and 10 ml four times a day can be taken till there is relief.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini

Above answer was peer-reviewed by
 
Follow-up: Stopped taking doxycycline. Getting severe pains in chest when trying to eat. Reason? 10 minutes later
the sucralfate is only 1 mg available here..is it still 4 times a day if I only take 1 mg of sucralfate?
 
 
Answered by Dr. Ratnakar Kini 3 minutes later
Hi,
Yes, 1 gm 4 times a day .

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Stopped taking doxycycline. Getting severe pains in chest when trying to eat. Reason? 8 minutes later
the sucralfate is only 1 mg available here..is it still 4 times a day if I only take 1 mg of sucralfate? I will be waiting your reply..thanks..
 
 
Answered by Dr. Ratnakar Kini 40 minutes later
Hi,
It cannot be 1 mg. It must be 1 gm. Kindly verify it.
The dose is 1 gm 4 times a day.


I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor